Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Depo injection your experiences and advice if you would be so kind

(7 Posts)
Toffi Thu 24-Oct-13 16:06:36

Hi all your views and perhaps any advice would be really grateful, Ive been having Depo injections for about 6 yrs now (yep i'm aware this is a very long time) but i will explain its not even actually taken as a contraceptive as my DH has had the snip, i actually have it every 3 months to stop my monthly's altogether and it seems its the only thing that works for me, you see due to having massive scarring from late ruptured (real emergancy) ectopic pregs i now have such bad pains on monthly's due to scar tissues, i am not suitable for coils due to the above and have tried most of the pills available to me but they do not stop my monthly's, the thing is ok i can be a bit mardy and grumpy for the week before and perhaps just after the injection but i'm also losing me frigging hair!!! ok its only slightly thinning atm but it's not exactly ideal has anyone got any suggestions that could possibly be an avenue for me to explore???

TwoLeftSocks Fri 25-Oct-13 14:18:51

Implant maybe?

I never got on with the injections (completely flattened my sex drive) but have got on well with an implant - my periods are either light or non-existent and I think the hormone release is much lower and constant. Lasts for three years.

TwoLeftSocks Fri 25-Oct-13 14:20:24

Has your hair thinning been directly linked to the injections? (just curious)

Toffi Fri 25-Oct-13 18:23:08

Thx for the reply & your experience TwoLeftSocks although i haven't had it medically linked (hairloss to injections) but i did have a thyroid test done and all thankfully seem normal i will ask about implants i'm due for my next shot in 2 weeks i'm sure dr and I discussed implants and for some reason of which i cant remember now decided not to go for them grrrrr maybe time to re-discuss the option though thanks for the info x

sparkle101 Sun 27-Oct-13 10:13:32

Hi.

I'm on the injection for the second time. Did about four years quite a while ago and had to give up due to continual bleeding throughout the 12 weeks. I thought two children may sort that out but not so much.

I'm six weeks into it again, still bleeding and my hair has started coming out again, my hormones are all over the place and come six weeks time I won't be having it again.

I now remember the hormones were a bit too much last time.

I'm positive the hair loss is related to injection as well so another reason I won't be carrying on. I was much better on the pill but for personal reasons don't want to go back there.

Dh is on waiting list as well so going to wait for that.

Sorry this is so negative.... I'm not a happy bunny!

Draculasbride Tue 29-Oct-13 16:32:26

I've been having the injection for 3yrs and I also am starting to lose lots of hair! I didn't even consider it was down to the injection shock I've also been getting pins and needles in my hands and feet about a month before I'm due my top up which is a bit worrying so I think I'll be discussing other options next time.

claretandamberforever Tue 29-Oct-13 16:37:33

I've been on it for years and years and years. Everytime I go, they try and talk me into having a coil fitted. I don't have any hair loss or grumpiness. My boobs get a bit sore from 3 weeks before the injection is due but nothing I can't live with. I guess it doesn't suit everyone. I know I've had 2 children and have smear checks whenever they are due, but I just cannot face the thought of having a coil fitted and knowing it's there (yes, I know it's irrational but the thought actually makes me want to heave), if I did come off it, I would go back on the pill.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now